Hi, and thank you for taking the time to answer my question. I am a 41yr old female without history of significant gastro problems. I take hctz,inderal, potassium, magnesium, advil and alli. I consume alcohol regularly 2 drinks per day, and have done so for years. Recently, (starting 3 days ago) whenever I eat a meal I get moderate to severe stomach pain, initially the pain was severe and laid me up the whole day. I took Peptobismol which took the edge off but only for a while. Since then when I eat about an hour later I get upper left pain that is aches and is crampy, no burning, but my stomach feels very bloated. This all goes away when my stomach is empty, no pain, bloating etc. I have not noticed a change in bowel habits. My stomach is not tender to the touch either. My father had terrible bleeding ulcers as an adult. Any ideas as to what may cause this?
There are a variety of reasons for upper GI pain after eating, including, GERD, an ulcer, or inflammation of the upper digestive tract.
I would consider an upper endoscopy, or upper GI series, to evaluate.
If negative, a CT scan or ultrasound can be considered to image the liver or gallbladder. If the pain localizes to the upper left quadrant, the CT scan would be able to image the pancreas and spleen as well.
These options can be discussed with your personal physician, or in consultation with a GI evaluation.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I recently was diagnosed with gastritis and GERD which was causing me TONS of stomach and back pain when eating. After doing a lot of research 2 of the things that can cause your stomach to be inflamed is a long history of drinking and taking pain relievers on a regular basis. You mentioned that you do both so it could be that the lining of your stomach is wearing down and becoming sensitive. I would stop the drinking and only take Tylenol for pain reliever and see if that helps at all after a week or more. I had an endoscopy done to diagnose mine and I'm on Nexium twice a day for the time being and will drop down to one a day soon but it's helped. It has taken about 3 weeks for my symptoms to show major improvement though.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.